[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.122.162. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1985

Chloracetamide: An Unusual Cause of Cosmetic Dermatitis

Author Affiliations

Department of Dermatology University of California Medical Center San Francisco, CA 94143

Arch Dermatol. 1985;121(2):172-173. doi:10.1001/archderm.1985.01660020030011
Abstract

To the Editor.—  Allergic contact dermatitis from the use of skin care products and cosmetics containing chloracetamide has been reported in several countries in Europe.1 Apparently, no such cases have occurred in the United States. The US distributor of this preservative states that chloracetamide is not presently registered or sold for use in cosmetics in the United States, although it is sold as an industrial biocidal preservative. Thus, it is logical to expect that chloracetamide contact allergy will not occur from cosmetic products in the United States. However, we recently encountered a case of contact allergy to chloracetamide due to purchase of an imported topical spray astringent formulated in France. We therefore wish to alert dermatologists to exposure to chloracetamide in imported cosmetics formulated abroad that may contain this potent sensitizer.

Report of a Case.—  A 40-year-old woman had a six-month history of a recurrent pruritic facial dermatitis that

First Page Preview View Large
First page PDF preview
First page PDF preview
×